MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6534
Medical Device Problem Codes Contamination (1120); Material Integrity Problem (2978); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device contamination occurred.When a 30mm x 3.00mm nc quantum apex balloon catheter arrived, it was noted that the balloon as well as the inner packaging were crushed and damaged.No patient complications were reported.
 
Additional Manufacturer Narrative
Correction: h6 device codes packaging problem (a0205) has been added.Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter, a shipping mandrel, balloon protector, shipping hoop, inner tyvek packaging, instructions for use (ifu) booklet, and outer box packaging.The outer shelf box was returned with an opened closure strip and a puncture going all the way through the box and its contents.The tyvek packaging and ifu booklet were then removed from the outer box.Upon inspection both were found to be punctured all the way through with no further damages.The tyvek packaging was returned unopened and was then unsealed to analyze the returned device.There was device damage visible prior to opening the tyvek packaging.The shipping hoop was damaged and separated twice at the puncture point of the packaging.The hoop was unwrapped to aid in device removal.There was no resistance during device removal.The device was visually and microscopically examined.There was separation of the hypotube just distal to the strain relief.The hypotube was flattened and bent for 4mm in length.At 55.7cm from the strain relief, the hypotube was flattened and bent for a length of 4mm.The balloon was tightly folded and there was no evidence of fluid within the device.Product analysis confirmed the reported packaging damage, device damage, and sterility as there was a puncture to the outer box, tyvek packaging, ifu booklet, and the hypotube of the device was found to be separated, flattened, and kinked.The shipping hoop was also separated and damaged.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16246593
Report Number2124215-2023-01915
Device Sequence Number17720269
Product Code LOX
UDI-Device Identifier08714729783596
UDI-Public08714729783596
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2025
Device Model Number6534
Device Catalogue Number6534
Device Lot Number0030343214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown